University of Surrey

Test tubes in the lab Research in the ATI Dance Research

The geodesic Vlasov equation and its integrable moment closures

Holm, DD and Tronci, C (2009) The geodesic Vlasov equation and its integrable moment closures Journal of Geometric Mechanics, 1 (2). pp. 181-208.

Full text not available from this repository.

Abstract

Various integrable geodesic flows on Lie groups are shown to arise by taking moments of a geodesic Vlasov equation on the group of canonical transformations. This was already known for both the one- and two-component Camassa-Holm systems. The present paper extends our earlier work to recover another integrable system of ODE's that was recently introduced by Bloch and Iserles. Solutions of the Bloch-Iserles system are found to arise from the Klimontovich solution of the geodesic Vlasov equation. These solutions are shown to form one of the legs of a dual pair of momentum maps. The Lie-Poisson structures for the dynamics of truncated moment hierarchies are also presented in this context.

Item Type: Article
Authors :
NameEmailORCID
Holm, DDUNSPECIFIEDUNSPECIFIED
Tronci, Cc.tronci@surrey.ac.ukUNSPECIFIED
Date : 4 February 2009
Identification Number : https://doi.org/10.3934/jgm.2009.1.181
Related URLs :
Depositing User : Symplectic Elements
Date Deposited : 17 May 2017 12:21
Last Modified : 17 May 2017 15:03
URI: http://epubs.surrey.ac.uk/id/eprint/834960

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year


Information about this web site

© The University of Surrey, Guildford, Surrey, GU2 7XH, United Kingdom.
+44 (0)1483 300800